Electronic Journal of Probability

Positively and negatively excited random walks on integers, with branching processes

Elena Kosygina and Martin Zerner

Full-text: Open access

Abstract

We consider excited random walks on the integers with a bounded number of i.i.d. cookies per site which may induce drifts both to the left and to the right. We extend the criteria for recurrence and transience by M. Zerner and for positivity of speed by A.-L. Basdevant and A. Singh to this case and also prove an annealed central limit theorem. The proofs are based on results from the literature concerning branching processes with migration and make use of a certain renewal structure.

Article information

Source
Electron. J. Probab., Volume 13 (2008), paper no. 64, 1952-1979.

Dates
Accepted: 6 November 2008
First available in Project Euclid: 1 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464819137

Digital Object Identifier
doi:10.1214/EJP.v13-572

Mathematical Reviews number (MathSciNet)
MR2453552

Zentralblatt MATH identifier
1191.60113

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60K37: Processes in random environments 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)

Keywords
Central limit theorem excited random walk law of large numbers positive and negative cookies recurrence renewal structure transience

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Kosygina, Elena; Zerner, Martin. Positively and negatively excited random walks on integers, with branching processes. Electron. J. Probab. 13 (2008), paper no. 64, 1952--1979. doi:10.1214/EJP.v13-572. https://projecteuclid.org/euclid.ejp/1464819137


Export citation

References

  • Amir, G.; Benjamini, I.; Kozma, G. Excited random walk against a wall. Probab. Theory Related Fields 140 (2008), no. 1-2, 83–102.
  • Antal, T.; Redner, S. The excited random walk in one dimension. J. Phys. A 38 (2005), no. 12, 2555–2577.
  • Athreya, K. B.; Ney, P. E. Branching processes. Reprint of the 1972 original [Springer, New York; ]. Dover Publications, Inc., Mineola, NY, 2004. xii+287 pp. ISBN: 0-486-43474-5.
  • Basdevant, A.-L.; Singh, A. On the speed of a cookie random walk. Probab. Theory Related Fields 141 (2008), no. 3-4, 625–645.
  • Basdevant, A.-L.; Singh, A. Rate of growth of a transient cookie random walk. Electron. J. Probab. 13 (2008), no. 26, 811–851.
  • Benjamini, I.; Wilson, D. B. Excited random walk. Electron. Comm. Probab. 8 (2003), 86–92.
  • Bérard, J.; Ramírez, A. Central limit theorem for the excited random walk in dimension D≥2. Electron. Comm. Probab. 12 (2007), 303–314.
  • Chaumont, L.; Doney, R. A. Pathwise uniqueness for perturbed versions of Brownian motion and reflected Brownian motion. Probab. Theory Related Fields 113 (1999), no. 4, 519–534.
  • Dolgopyat, D. Central limit theorem for excited random walk in the recurrent regime Preprint, 2008, pp.1–7.
  • Durrett, Richard. Probability: theory and examples. Third edition. Duxbury Press, Belmont, CA, 2004. xiii+528 pp. ISBN: 0-534-42441-4.
  • Formanov, Sh. K.; Yasin, Makhmud Takha. Limit theorems for periods of life for critical Galton-Watson branching processes with migration. (Russian) Izv. Akad. Nauk UzSSR Ser. Fiz.-Mat. Nauk 1989, no. 1, 40–44, 93.
  • Formanov, Sh. K.; Yasin, Makhmud Takha; Kaverin, S. V. Life spans of Galton-Watson processes with migration. (Russian) Asymptotic problems in probability theory and mathematical statistics (Russian), 117–135, 175, “Fan” WHERE article_id=Tashkent, 1990.
  • van der Hofstad, R.; Holmes M. (2006). An expansion for self-interacting random walks. Preprint, pp.1–37.
  • Kesten, H. A renewal theorem for random walk in a random environment. Probability (Proc. Sympos. Pure Math., Vol. XXXI, Univ. Illinois, Urbana, Ill., 1976), pp. 67–77. Amer. Math. Soc., Providence, R.I., 1977.
  • Kesten, H.; Kozlov, M. V.; Spitzer, F. A limit law for random walk in a random environment. Compositio Math. 30 (1975), 145–168.
  • Kozma, G. Excited random walk in three dimensions has positive speed. Preprint. (2003).
  • Kozma, G. Excited random walk in two dimensions has linear speed. Preprint. (2005).
  • Mountford, T.; Pimentel, L. P. R.; Valle, G. On the speed of the one-dimensional excited random walk in the transient regime. ALEA Lat. Am. J. Probab. Math. Stat.2 (2006), 279–296.
  • Pitt, J. H. Multiple points of transient random walks. Proc. Amer. Math. Soc. 43 (1974), 195–199. (52 #6880)
  • Solomon, F. Random walks in a random environment. Ann. Probability 3 (1975), 1–31.
  • Sznitman, A.-S. Slowdown estimates and central limit theorem for random walks in random environment. J. Eur. Math. Soc. (JEMS) 2 (2000), no. 2, 93–143.
  • Sznitman, A.-S.; Zerner, M. A law of large numbers for random walks in random environment. Ann. Probab. 27 (1999), no. 4, 1851–1869.
  • Vatutin, V. A.; Zubkov, A. M. Branching processes. II. Probability theory and mathematical statistics, 1. J. Soviet Math. 67 (1993), no. 6, 3407–3485.
  • Yanev, G. P.; Mitov, K. V.; Yanev, N. M. Critical branching regenerative processes with migration. J. Appl. Statist. Sci. 12 (2003), no. 1, 41–54.
  • Yanev, G. P.; Yanev, N M. Critical branching processes with random migration. Branching processes (Varna, 1993), 36–46, Lecture Notes in Statist., 99, Springer, New York, 1995.
  • Zeitouni, O. Random walks in random environment. Lectures on probability theory and statistics, 189–312, Lecture Notes in Math., 1837, Springer, Berlin, 2004.
  • Zerner, M. P. W. Multi-excited random walks on integers. Probab. Theory Related Fields 133 (2005), no. 1, 98–122.
  • Zerner, M. P. W. Recurrence and transience of excited random walks on Zd and strips. Electron. Comm. Probab. 11 (2006), 118–128.